MAUDE Adverse Event Report: ABBOTT VASCULAR INC. OMNILINK ELITE; STENT, ILIAC

ABBOTT VASCULAR INC. OMNILINK ELITE; STENT, ILIAC
Model Number 1012622-39
Medical Device Problem Codes Difficult to Advance (2920); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/28/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the right superficial femoral artery (sfa) with heavy calcification.The 6x39mm omnilink elite balloon expanding stent (bes) was being advanced through the target lesion with resistance due to the anatomy.The bes could not completely cross the lesion; therefore, the bes was removed from the patient and when the stent shaft was removed from the sheath the stent was noted to not be on the balloon.Angiography found that the stent was in the right iliac artery.Therefore, the balloon of the delivery system was re-advanced through the stent struts and the stent was deployed in the right external iliac artery.An armada balloon was then used to further dilate the stent.There was no adverse patient sequela.Another stent was implanted at the target lesion to complete the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other complaints.Difficult to advance/position may be attributed to several factors including, but are not limited to, product placement technique, guiding catheter support, inner diameter of guide wire lumen, outer diameter of the guide wire, patient morphology, condition of the guide wire, interaction with accessory devices, damage to the catheter or accumulation of blood or contrast.Stent dislodgement may be attributed to several factors including, but not limited to, improper or inadequate crimping at the time of manufacture, incorrect sheath sizing, forced sheath removal, anatomical conditions, handling of the stent during preparation, and interaction with accessory devices.In this case, it is possible that interaction with the heavily calcified lesion during advancement, as resistance was noted, may have contributed to the reported difficult to advance/position.Further interaction with the challenging anatomy during retraction of the device may have contributed to the reported stent dislodgement in the right iliac artery; however, this cannot be confirmed.A conclusive cause for the reported difficulties could not be determined; however, the subsequent unexpected medical intervention and device embedded in tissue or plaque appears to be related to circumstances of the procedure.There is no indication of a product quality issue with respect to manufacture, design, or labeling.D1 correction: brand name updated d2a correction: common device name updated d3 correction: name, address updated.

Brand Name
OMNILINK ELITE
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19579683
Report Number2024168-2024-07446
Device Sequence Number3980370
Product Code NIO
UDI-Device Identifier08717648179204
UDI-Public(01)08717648179204(17)250228(10)1092141
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P110043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model Number1012622-39
Device Catalogue Number1012622-39
Device Lot Number1092141
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/30/2024
Supplement Date Received by Manufacturer06/21/2024
Initial Report FDA Received Date06/20/2024
Supplement Report FDA Received Date07/01/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown